Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A note on transitive localizing algebras


Author: Miguel Lacruz
Journal: Proc. Amer. Math. Soc. 137 (2009), 3421-3423
MSC (2000): Primary 47A15; Secondary 47L10
DOI: https://doi.org/10.1090/S0002-9939-09-09924-9
Published electronically: May 14, 2009
MathSciNet review: 2515411
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A simple proof is provided for a theorem of Troitsky that every nonzero quasinilpotent operator on a Banach space whose commutant is a localizing algebra has a nontrivial hyperinvariant subspace.


References [Enhancements On Off] (What's this?)

  • 1. George Androulakis, A note on the method of minimal vectors, Trends in Banach spaces and operator theory (Memphis, TN, 2001), Contemp. Math., vol. 321, Amer. Math. Soc., Providence, RI, 2003, pp. 29-36. MR 1978805 (2005b:47014)
  • 2. Razvan Anisca and Vladimir G. Troitsky, Minimal vectors of positive operators, Indiana Univ. Math. J. 54 (2005), no. 3, 861-872. MR 2151236 (2006c:47041)
  • 3. Shamim Ansari and Per Enflo, Extremal vectors and invariant subspaces, Trans. Amer. Math. Soc. 350 (1998), no. 2, 539-558. MR 1407476 (98d:47019)
  • 4. Isabelle Chalendar and Jonathan R. Partington, Convergence properties of minimal vectors for normal operators and weighted shifts, Proc. Amer. Math. Soc. 133 (2005), no. 2, 501-510 (electronic). MR 2093074 (2006d:47015)
  • 5. -, Variations on Lomonosov's theorem via the technique of minimal vectors, Acta Sci. Math. (Szeged) 71 (2005), no. 3-4, 603-617. MR 2206598 (2006m:47005)
  • 6. Isabelle Chalendar, Jonathan R. Partington, and Martin Smith, Approximation in reflexive Banach spaces and applications to the invariant subspace problem, Proc. Amer. Math. Soc. 132 (2004), no. 4, 1133-1142 (electronic). MR 2045430 (2005d:46023)
  • 7. Per Enflo, Extremal vectors for a class of linear operators, Functional analysis and economic theory (Samos, 1996), Springer, Berlin, 1998, pp. 61-64. MR 1730119 (2000k:47020)
  • 8. Hailegebriel E. Gessesse and Vladimir G. Troitsky, Invariant subspaces of positive quasinilpotent operators on ordered Banach spaces, Positivity 12 (2008), no. 2, 193-208. MR 2398994 (2009c:47060)
  • 9. V. I. Lomonosov, Invariant subspaces of the family of operators that commute with a completely continuous operator, Funkcional. Anal. i Priložen. 7 (1973), no. 3, 55-56. MR 0420305 (54:8319)
  • 10. Victor I. Lomonosov, Heydar Radjavi, and Vladimir G. Troitsky, Sesquitransitive and localizing operator algebras, Integral Equations Operator Theory 60 (2008), no. 3, 405-418. MR 2392834
  • 11. Walter Rudin, Functional analysis, second ed., International Series in Pure and Applied Mathematics, McGraw-Hill, Inc., New York, 1991. MR 1157815 (92k:46001)
  • 12. Vladimir G. Troitsky, Minimal vectors in arbitrary Banach spaces, Proc. Amer. Math. Soc. 132 (2004), no. 4, 1177-1180 (electronic). MR 2045435 (2005a:47010)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47A15, 47L10

Retrieve articles in all journals with MSC (2000): 47A15, 47L10


Additional Information

Miguel Lacruz
Affiliation: Departamento de Análisis Matemático, Facultad de Matemáticas, Universidad de Sevilla, Avenida Reina Mercedes s/n, 41012 Sevilla, Spain
Email: lacruz@us.es

DOI: https://doi.org/10.1090/S0002-9939-09-09924-9
Keywords: Invariant subspace, localizing algebra, quasinilpotent operator
Received by editor(s): August 7, 2008
Received by editor(s) in revised form: December 31, 2008, and February 13, 2009
Published electronically: May 14, 2009
Additional Notes: This research was partially supported by Junta de Andalucía under Grant FQM-3737.
Communicated by: Marius Junge
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society